Posted by magnolia on February 23, 2004, at 10:42:07
In reply to Re: Efexor XR - Long Term Withdrawal - Anyone Else?, posted by justjustine on February 21, 2004, at 19:43:19
Thanks for the help.
But the problem is, all those symptoms were there even before he took Efexor, and that's the reason doctor prescribed that for him. For almost 3 months, he didn't see any improvement, so he quit. However, the doctor said the depression wouldn't go away by itself, it needs treatment.
He had been on no drugs for a month and a half. Things were not getting better or worse for a while. Then just last week, he started to feel worse with the head-aches and very bad appetite. When the attack happens, he just sit (or squad) on the floor and lean (or knock) his head on the edge of the bed, his doing this because he couldn't lay down or sit.
He wouldn't go see any therapist either, he said he doesn't need it, all he needs is to get rid of all those weird body symptoms.
He rarely goes out for a walk, basically no exercises at all. When I persuaded him to do some exercise, he cried out (even with tears sometimes) "It's not that I don't want to do, I can't do it! You don't know my feelings!"
> your brother's trust in doctors was severely damaged by his experience coming off effexor - can you try to get him to a therapist, no drugs? it would be a start.
> i also kicked effexor just over a month ago, and i feel much like your brother, although i'm still open to benzo's - but won't go back on any SSRI drug unless it's that or suicide. the experience was that horrible - both physically and the feeling of complete helplessness and a doctor who just didn't seem to get it at all.
> good luck, don't push him too hard. the whole experience made me feel like a creepy junkie for a while.
> > I just found this forum today and it is interesting. My brother (in the early 30's) had an anxiety attack around March last year. From then on, he started to have all sorts of weird symptoms such as electric shocks running from head to tail, can't talk sometimes, feeling fatigue, sudden heart racing (feeling), feels all his teeth are bogus, can't walk suddenly, frequent eye staring, all the symptoms described in the posting for the author who started this thread. He was not depressive at the beginning and was cooperatively seeking treatment at that time. However, when things were not getting better, he had gone to VERY depressive (want to end his life) especially on the days he feels VERY uncomfortable.
> > He started to take Efexor XR last year around October, started with 75mg, 150mg, then to 225mg in 3 weeks, he had been on 225mg for almost 2 months. Because that his symptoms were not alleviated at all, on the other hand, the side effects kicked in, which made him feel bitter mouth and drop in appetite, couldn't read or focus on anything. He quit the drug gradually in 3 weeks.
> > Now, he refuses to take any anti-depressant drugs. But the symptoms are always there. We are trying to persuade him to start Efexor XR again, but when I saw all the postings, I feel not sure.
> > The problems my brother has are not related to mood swings, well, now he started to have it sometimes since he's not been getting better for a long time. It seems like that all his depression is reflected in the body symptoms. What will be the best way to cope with it??